EconPapers    
Economics at your fingertips  
 

Asymptotic Theory for Rotated Multivariate GARCH Models

Manabu Asai, Chia-Lin Chang (), Michael McAleer and Laurent Pauwels ()

No EI2018-38, Econometric Institute Research Papers from Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute

Abstract: In this paper, we derive the statistical properties of a two step approach to estimating multivariate GARCH rotated BEKK (RBEKK) models. By the denition of rotated BEKK, we estimate the unconditional covariance matrix in the rst step in order to rotate observed variables to have the identity matrix for its sample covariance matrix. In the second step, we estimate the remaining parameters via maximizing the quasi-likelihood function. For this two step quasi-maximum likelihood (2sQML) estimator, we show consistency and asymptotic normality under weak conditions. While second-order moments are needed for consistency of the estimated unconditional covariance matrix, the existence of nite sixth-order moments are required for convergence of the second-order derivatives of the quasi-log-likelihood function. We also show the relationship of the asymptotic distributions of the 2sQML estimator for the RBEKK model and the variance targeting (VT) QML estimator for the VT-BEKK model. Monte Carlo experiments show that the bias of the 2sQML estimator is negligible, and that the appropriateness of the diagonal specication depends on the closeness to either of the Diagonal BEKK and the Diagonal RBEKK models.

Keywords: BEKK; Rotated BEKK; Diagonal BEKK; Variance targeting; Multivariate GARCH; Consistency; Asymptotic normality (search for similar items in EconPapers)
JEL-codes: C13 C32 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ore
Date: 2018-10-01
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://repub.eur.nl/pub/111553/EI2018-38.pdf (application/pdf)

Related works:
Working Paper: Asymptotic Theory for Rotated Multivariate GARCH Models (2019) Downloads
Working Paper: Asymptotic Theory for Rotated Multivariate GARCH Models (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ems:eureir:111553

Access Statistics for this paper

More papers in Econometric Institute Research Papers from Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute Contact information at EDIRC.
Bibliographic data for series maintained by RePub ().

 
Page updated 2019-09-12
Handle: RePEc:ems:eureir:111553